MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/20HOLE/405MM/RT-STER; IMPLANT,FIXATION DEVICE,CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/20HOLE/405MM/RT-STER; IMPLANT,FIXATION DEVICE,CONDYLAR PLATE
Model Number 02.124.420S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: hrs, hwc.Complainant part is not expected to be returned for manufacturer review/ investigation.Initial reporter is attorney.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient status post mechanical fall with complaints of right leg pain and inability to ambulate.Radiographic imaging identified a periprosthetic femoral shaft fracture indicating the patient for the aforementioned surgical stabilization procedure.On (b)(6) 2017, patient underwent an open reduction internal fixation of femur right side.On (b)(6) 2018, patient was still having pain and x-rays revealed broken plate and femoral non-union.Patient had evaluation and management of right hip pain.She was seen by other surgical team on (b)(6) 2018 and discussed revision orif vs pfr/revision arthroplasty.On (b)(6) 2019 x-rays revealed the plate is broken as well as cerclage cables at the level of the fracture site.The hardware obscures portions of the fracture.Assessment of the degree of bone bridging is difficult to assess.Mild varus angulation at the fracture level was also noted.This complaint involves two (2) devices.This report is for one (1) 4.5mm va-lcp curved condylar plate/20hole/405mm/rt-ster.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- device history lot part: 02.124.420s, lot: 9753734, manufacturing site: mezzovico, release to warehouse date: 23.Dec.2015, expiry date: 01.Dec.2025.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device.Visual analysis of the photo revealed that the 4.5 va-lcp crvd cond pl/20hole/405/rt-s had broken at approximately the seventh combihole from the proximal end.The material condition could not be assessed due to the product not being returned.The fracture condition is consistent with non-union.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 4.5 va-lcp crvd cond pl/20hole/405/rt-s.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 02.124.420s, lot: 9753734, manufacturing site: mezzovico, release to warehouse date: 23.Dec.2015, expiry date: 01.Dec.2025.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: on (b)(6) 2017, patient status post mechanical fall with complaints of right leg pain and inability to ambulate.Radiographic imaging identified a periprosthetic femoral shaft fracture indicating the patient for the aforementioned surgical stabilization procedure.On (b)(6) 2017, patient underwent an open reduction internal fixation of femur right side, fixation was then obtained with multiple cables made along synthes lateral plate.On (b)(6) 2018, patient was still having pain and x-rays revealed broken plate and femoral non-union.Patient had evaluation and management of right hip pain.She was seen by surgeon's team on (b)(6) 2018 and discussed revision orif vs pfr/revision arthroplasty.On (b)(6) 2019 x-rays revealed the plate is broken as well as cerclage cables at the level of the fracture site.The hardware obscures portions of the fracture assessment of the degree of bone bridging is difficult to assess.Also noted mild varus angulation at the fracture level.On (b)(6) 2019, the patient underwent two component revision, right total hip, radical excision of proximal 21cm of right femur and prophylactic stabilization of distal right femur with plate/screw/cable construct due to failed right total hip replacement with vancouver c periprosthetic fracture nonunion with broken lateral femoral plate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/20HOLE/405MM/RT-STER
Common Device Name
IMPLANT,FIXATION DEVICE,CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key10080777
Report Number2939274-2020-02355
Device Sequence Number3852271
Product Code JDP
UDI-Device Identifier10886982043023
UDI-Public(01)10886982043023
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number02.124.420S
Device Catalogue Number02.124.420S
Device Lot Number9753734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/18/2020
03/22/2023
03/23/2023
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/18/2020
04/06/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight77 KG